Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla side effects
Dec 1, 2011

Hello, Thank you for the wonderful work you do. I started Atripla 8 days ago and I see some of the side effects have become milder but I worry about my lack of muscular strength, weakness in the arms and legs that until today has not allowed me to do any medium-strength activity. I started Atripla after having been diagnosed in 2002 and "failing to check up" for years because my lab results were so good (undetectable and CD4 in the 500's). During this time I lived silently responsibly, though. Last month I decided time was not on my side with this disease and decided to do the responsible thing. My CD4: 219 (11%) and my VL: 5,129. My doctor recomended starting meds right away and so I did. I understand side effects usually wear away with time. Can I then expect to feel close to 100% normal in the next couple of months? Is my CD4 count high enough to expect reaching those desired levels of "almost normality"? I am only 34 years old and haven't shared my situation with anybody. It is a lonely and scary road. Thanks again for your efforts in bringing peace of mind to all of us. E

Response from Dr. Young

Hello and thanks for posting.

I agree with your doctor that it was indeed time to start medications. It's certainly my goal that my patients live 100% "normal". In my opinion, that means free from side effects or symptoms that impact how you live your life. The vast majority of people I care for achieve this, though for some, this could mean modifying treatment if there are unwanted side effects.

Your CD4 counts are indeed on the low side, meeting AIDS-definitions with your low CD4 percentage. Nevertheless, you can expect with time that your counts will normalize.

I can appreciate that HIV can lead to isolation and loneliness. We see this in our clinic frequently. Know that you are not alone; that many people do care about you (even if they don't know who you are) and that there are likely services in your community.

Please feel free to write back here on the forum, or take a look at the chat forums here at TheBody.com

Be well, BY



Previous
Detectable now. cause for concern?
Next
dosage of omeprazole

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement